MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-XP60
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the bronchofiberscope had an air/water leakage issue.The device was returned for evaluation.During the device evaluation, the coating of the image guide pipe was peeling off (1mm to 2mm).The resin part of the image guide coil had also fallen off.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue were identified.The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found a cut on the connecting tube, causing water tightness to be lost.Connecting tube had the coating peeled.(1mm2 or more).Based on the results of the investigation, physical stress was applied to the insertion section during user handling and caused the coating to peel.A definitive root cause cannot be identified.A device history review revealed no issues that could have caused or contributed to the reported issue.Important information ¿ please read before use.3.2 inspection of the endoscope: 5.Inspect the external surface of the entire insertion tube including the bending section and the distal end for dens, bulges, swelling, peeling, scratching, holes, sagging, transformations, bends, adhesion of foreign body, dropout of parts, any protruding objects and other irregularities.In addition, the following non-reportable findings were found during the device evaluation: due to a dent on the bending tube, the play of the right/left knob was out of the standard value; due to damage on the channel tube, forceps could not be inserted smoothly; due to damage on the channel tube, channel cleaning brush could not be inserted smoothly; part of the connecting tube had fallen off; eyepiece had a scratch; control unit had a scratch; suction cover had a scratch; grip had a scratch; up and down plate had a scratch; angulation lever had a scratch; light guide connector had a scratch.Olympus will continue to monitor the field performance of this device.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18378897
Report Number9610595-2023-20145
Device Sequence Number7797644
Product Code EOQ
UDI-Device Identifier04953170339240
UDI-Public04953170339240
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-XP60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Initial Report FDA Received Date12/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown